MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303367
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the patient was under anesthesia, the tip of the bd interlink¿ vial access cannula broke off into them and the operator "dug it out" during the procedure.The following information was provided by the initial reporter: "we were notified of a complaint from a customer stating component broke off into patient and had to be dug out during procedure.Defect description: component broke off into patient and had to be dug out during procedure.What was the procedure being performed? ecmo procedure.Were all pieces able to be recovered from the patient? yes.Was there any need for medical treatment or intervention? patient was under prolonged anesthesia.No injury or medical intervention.Where did the device break off in the patient? the piece attached to the syringe fell off and into the patient.How was the device removed from the patient? end user had to dig it out of the patient.Were there any diagnostics that were performed to confirm there were no retained objects left in the patient? unknown".
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.Fda notified?: the initial reporter also notified the fda via medwatch # 1423395-2023-00009.Device manufacture date: unknown.Investigation summary: it was reported the component broke off into patient and had to be dug out during procedure.As a sample was not returned, a thorough sample investigation could not be completed.It could be possible the customer was not using this product as intended.This product is specified to be used for penetrating a single dose drug vial.As the lot provided is unknown, a device history record review could not be completed.Based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INTERLINK¿ VIAL ACCESS CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16629276
Report Number1911916-2023-00182
Device Sequence Number17460092
Product Code FMI
UDI-Device Identifier00382903033676
UDI-Public00382903033676
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303367
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown